Serotonin increases stroke risk

by Medindia Content Team on  January 10, 2002 at 3:56 PM General Health News
RSS Email Print This Page Comment bookmark
Font : A-A+

Serotonin increases stroke risk
According to a new study the use of serotonin-raising drugs like antidepressants and slimming pills in combination may trigger a stroke. In common the mecahnism of durgs is by increasing the levels of serotonin, a natural chemical with many different roles in the body. Examples include diet pills, anti-migraine drugs and some of the newer antidepressants.

Researchers at the Health welfare hospital, warn of the potential dangers of using such drugs in combination. They may narrow the blood vessels in the brain to such an extent that a stroke is precipitated. The experts warn that doctors should consider the possibility of these drugs being the culprit whenever a patient reports a sudden, severe headache.

On no account should such patients be prescribed other serotonin drugs - like a migraine treatment - if they suddenly get a bad headache or even develop seizures.


Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Bell´s Palsy Diet Lifestyle and Heart Disease Mitral Valve Stenosis And Mitral Valve Replacement Congenital Heart Disease Stress and the Gender Divide Fibromyalgia Stroke Facts Stroke Hyperventilation Aphasia 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Find a Doctor
Advertisement

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive